MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During the evaluation, the probe unit pink rubber had a deep cut.The ultrasound image contained six broken elements and the camera switch #1 had a cut.The scope connector was found a loose back cover and the ultrasound cord had a scratch.No other issues were found during the device inspection.If additional information is obtained a supplemental report will be filed.
 
Event or Problem Description
A user facility reported that the cord was loose fitting at the light source on a gastrovideoscope.There was no patient involvement or injuries reported.No additional information has been obtained.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the phenomenon (loose endoscope connector) likely occurred due to external force that was applied to the connector and the part became loose.In addition, during the device evaluation, a deep cut was found on the distal end, which was also likely caused by external force.A review of the instructions for use, the following description was confirmed: "do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11141569
Report Number8010047-2021-01132
Device Sequence Number700749
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1